Can You Get Cysts from Clomid?

Clomid is an ovulation inductor medication that is often administered to treat infertility or to stimulate the production of several mature eggs during a cycle, in preparation for a IUI or IVF procedure. The treatment has many benefits, but it may have certain side effects. Ovarian cysts may form as a consequence of Clomid treatment.

Ovarian Cysts

An ovarian cyst is a sac that is filled with fluid and may affect one or both ovaries. The cysts may form during the menstrual cycle and most cysts will go away without treatment. Cysts may be follicular or corpus luteum cysts.

Ovarian Cysts and Clomid

The cysts may form as a side effect of drugs such as Clomid or Serophene. Most cysts that form after a treatment with these ovulation inductor drugs are corpus luteum cysts. These cysts form as a sac (the sac that released the egg), which will be filled with liquid. The cyst can develop and reach a size of up to 4 inches. The cyst can cause pelvic pain, abdominal swelling, back pain, vomiting and nausea, bleeding outside menses, and pain during intercourse and during menstruation.

Most corpus luteum cysts will go away without treatment and are not typically of a cancerous nature.

Have specific questions?
ASK A DOCTOR

All Article Categories

Suggested Doctors

Recently Asked Questions